To take Livial or not??

Hi ladies, looking for advice again! I'm usually one of life's copers and don't usually let things get me down......until now! I had my first shot of decapeptyl almost a month ago and within a week suffered a really bad flare up, heavy bleeding and flu like symptoms. My GP signed me off for and thankfully that bit passed. Since then though I've felt incredibly low, not sleeping well, constant headache and on the verge of tears most of the time! To top it all off, I care for my dad who is disabled after a stroke and unfortunately a minor op he had last week went badly wrong with serious complications and my stress levels between visiting, arranging care, hour long drives to visit him etc have taken their toll.

Basically what I'm saying is that the 'old' me would be coping and just getting on with things but this new pathetic, bad tempered, crying lady is just not working out!. Will taking the Livial help me get back to my old self or will is just make things worse?? I was told by my consultant only to take it if I absolutely had to.

Thank you x

6 Replies

  • I found livial has helped me a lot, I managed three weeks into being on prostap before I caved, 2 weeks after taking the livial I didn't feel like a crazy sobbing mess anymore, I still have off moments when stress is high but on the whole it's really helping, sorry to hear you are having such a terrible time

  • I didn't have HRT add back, but given my own experience on Zoladex and given your home situation with you dad, you have to ask yourself how on earth you will cope if you do react badly to livial or it doesn't ease off the specific side effects you are experiencing. Livial can only add back some of the missing hormones not all of them. So there will still be some side effects of Decapeptyl that will not be eased in the slightest by Livial.

    It is a gamble and as no two patients have the same exact experience, it really boils down to whether in your own circumstances you can possibly risk having a worse month that the one you already had?

    With chemo it can be a very tough experience and the last thing you need is the plethora of ghastly side effects hitting you when you don't have the home support and worse still you are the primary carer for someone else. It's a huge burden and one you could probably do without right now of all times.

    You can quit for now and return to Decapeptyl at a later date if you should want to, and the circumstances are right or better suited to your situation. It isn't like antibiotics where you must finish the course.

    It is meant to be a trial to see if it can improve your quality of life - it certainly doesn't do that for most ladies and many really struggle to remain on the drugs and decide they are better off quitting and dealing with the endo and the pains as they had done previously.

    You are certainly not a failure for stopping, if that is what you decide to do.

    Each of us reacts uniquely to the problem our bodies face when deprived of hormones when the pituitary gland is shut down, so you cannot compare your journey on the drugs to anyone else's experience, and there is no guarantee that HRT will make things better. There is no way to know unless you do try it, but equally there is a lot to be said for stopping and getting back to where you were before which at least to some degree you would have had some control over in terms of taking pain killers.

    I have read many many 1st hand reports on this forum and elsewhere, and while many ladies do report an improvement by taking HRT, there are a sizeable number who felt even worse.

    It basically depends on whether you can manage to cope with feeling worse if that is what taking Livial does to you, or whether you're better off getting back to the real you given your understandable commitments to caring for Dad.

    In your shoes- I would quit, but that's based on being aware of the demands of caring for a disabled dad (my dad was disabled all his life and died a few months before my own horrid zoladex experience) and knowing how much worse my experience of zoladex was as each day passed though 4 months of it. Not that I can remember it all, but I kept a diary which I have re-read a few times and things did not improve at all until I stopped at 4 months. i was bed bound for a lot of that time and my mum became my carer and I sure needed her a great deal to help with so much during that time. There is no way I could care for anyone else, when I could barely care for myself in the last 2 months of it. With the benefit of hindsight, I should have quit at 2 doses and called it a day. If only I had known then what I now know about these GnRH drugs,that is certainly what I should have done.

    I wish you every bit of luck which ever option you decide is the one you want to do for your own best interests. There really is no wrong or right answer to the dilema. It's entirely down to how much more you can tolerate.

  • Hi I am sorry to hear what you are going through. I too went on the decapeptyl and after just over a week of it I was a mess too I was horrible to live with I would have escaped me if I could have the hot flushes and crying all the time and bleeding still so heavy was all too much and the pain was worse than ever. I ended up taking the living too and it really didn't help me but everybody is different so just because it didn't help me it might help you. I ended up not going back for a second injection of decapeptyl and came off everything it's been 2 months since I came off them and my body is still not back to normal although my flushes and really bad mood swings and crying all the time have settled thank god. It is such a big thing and although it's a totally different situation I was planning my wedding and my first injection was only 3 months before and with the stress of that and the injection it got too much so I don't know how you are managing what you are like said by impatient you can always come off them for now and maybe return later down the line when things might not be so stressful all us ladies can do is try and you have done what you can the same as I did it was definately not an easy time. I hope your dad soon gets better and I wish you the best if ever you want a chat feel free to message me. Let me know what you decide and how you get on all the best xxx

  • Hey Hun I'm on my second injection and I'm suffering like ur self I've tried take the livial in the 1st month and it didn't help me I was getting bad stomach pains off it so the out of hours drs told me to come off it

  • Thank you for all your replies, really appreciated. Was kind of what I was expecting to hear so decided not to take it at the minute until things settle down a bit. Seriously debating having my next injection but my fear is that if I don't follow my consultants advice, they won't approve my hysterectomy and i'll be back to square one. There just doesn't seem to be a 'win' situation with this disease and i'm so fed up with messing around with my body now and all the 'try and it see' stuff!

    Hope you are all having a pain free day and 'winning' for now xx

  • Your consultant should NEVER coerce you in to going on or staying on GnRH in order to have the hysterectomy or indeed deny you a hysterectomy if you quit GnRH early.

    In the event that does happen - then contact PALS the patient liason service right away and and let them know. They will come down on your Surgeon with a tonne of bricks over something like that.

    It is your body, your life and your choice what meds you allow in to it.

    And you have given the GnRH a go and it has not suited you or done what you expected, which was to improve the quality of your life (it certainly was never going to cure you of anything) . You have every right to quit and still expect to offered a hysterectomy if that was already discussed as the next step after GnRH.

    Though it can help alleviate some issues - unless all the existing endo is removed at the same time making it quite a challenging op, then remaining endo left behind can still cause you problems after the uterus is whipped out.

    The main benefit is stopping periods - which is indeed very helpful. One less thing to be faffing around with and taking up your time and energy.

    You might want to look in to the recently approved process of MEA which the NHS started a couple of years ago.

    This is microwave endometrial ablation - which is cooking the lining of the womb so it scars and doesn't grow and shed each month in the future. A less drastic way to stop periods and saves you from a big op surgery.

    You'd still need work done on existing endo to get rid of it, but the recovery time should be a lot easier to deal with whn you have other family commitments going on.

    Hope you're feeling much more like your old self soon.

You may also like...